Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Big, Bad Benzo Backfire!


[La...]

Recommended Posts

Big, Bad Benzo Backfire!!

 

A little over  4 1/2 months ago, I completed a one month taper of both Diazepam and Prozac.  At the starting point of tapering,  I had been on 30 MG daily of Diazepam for a little over 8 years (prescribed for *severe chronic pain) and 60 MG daily of Prozac for over 11 years (prescribed for the side effects of severe chronic pain).  I now realize that a 1 month taper is a very short period for a withdrawal , but at the time I had no idea, you see I only found out about the evils of Benzo's about 2 months ago, far into my withdrawal journey.

 

How is that possible?  I was in tolerence withdrawal for about 6 years and didn't know it.  I only stopped taking the Diazepam (and Prozac) after I went through extensive Cognitive Behaviorial Therapy and realized that it wasn't just "ME" (LOL) or the problems & stress surrounding me.  I discovered that what was going on had to be due to an outside element. 

 

What was happening?  I was experiencing daily severe panic attacks lasting at least 4-6 hours long, involving heavy periods of rumination, depersonalisation, suicide idealation, long weeping and heavy crying periods, personality changes, lost interest in creative things, social deteriation, irritability, sexual dysfunction, emotional outbursts including raging, memory loss, loss of some conversational skills  and more, as well as basically all of the physical symptoms associated with Benzo's, such as shakiness & tremors, dizziness & balance issues, weight loss, sleeplessness, vivid dreams & nightmares, talking & yelling in my sleep, blurred vision, irritable bowel syndrome, severe headaches, and more.  Benzo's may also have contributed to me developing double Pneumonia from aspirating and almost dying.  - I didn't always recognize myself in the mirror, very scary!

 

A lot of the symptoms that I was dealing with were explained away by me, (a chemically challenged me LOL) my husband, my friends & family by thinking that all the problems I was experiencing were due to me not dealing well with very serious issues in my life, such as Health issues, **family problems including estrangements, frustration with not being able to work because of health issues (on Disability for over 12 years) and just regular life that can beat down on you sometimes. 

 

But as I mentioned earlier in my post,  I had no idea how detrimental long-term Benzo use was or what could happen if or when tolerence withdrawal occured.  When the Dr. put me on Diazepam I was told it was to help with muscletal pain and it did, at first!  I had to do my own research to figure out what was happening to me, it was only after I went through a Cognitive Behavioral Therapy Program that I realized some outside influencer must be the problem.  AT first I thought that it may be the medication I was being prescribed for the severe chronic neck pain I was experiencing, and after some extensive research online, I was led to the conclusion that yes indeed my medication may in fact be the problem, so because I was very deseperate I immediatly started reducing the Diazapam and Prozac, my intention was to do anything to stop all the symptoms I was experiencing as soon as possible.  I think just having an idea of what was finally happening was a relief itself.

 

After just a few days I was clear enough to realize that some of my symptoms had really been going on for about 6 years:

 

Timeline:

2012: Emotional & tearful, weight loss, sleep issues.

2013: Emotional distress, extremely  tearful, weight loss, sleep issues.

2014: Emotional distress & outbursts, mood swings, weight loss, sleep issues, loss of interest in grooming.

2015: Emotional distress, outbursts, mood swings, sleep disturbance, weight loss, memory loss, brain fog. and more.  Rushed to the ER unconscious, Dr's first found out that I had aspirated and they eventually diagnosed me           with double Pneumonia  **High prescribed doses of Diazepam have been           found to be a major risk of Pneumonia (See Wikipedia: Effects of long             term Benzodiazepine use....Really good  references!)

2016: Symptoms same as in 2016 but more intense, a lot time spent in different           therapies due to previous Pneumonia.

2017: Symptoms continue, also completed a series of Epidural Injections in my           neck for pain relief and tremores were triggered.

2018:  Symptoms continue to worsen with new ones begining such as, full on             panic attacks, tremors,  rumination, depersonalisation, and many more.

 

*In 1995 I started on an unfortunate jouney of dibilitating chronic pain due to a serious and life changing neck injury.  Not only did I have to learn to live with severe chronic pain that included serious spinal surgery , but I had to leave a very booked clientele as a successful Cosmetologist, I was no longer able to work at all at for the first 3, 3 1/2 years then only part time after that until I again could no longer work at all due to the escilating pain. 

 

** In 2007 my husband and I had to move out of our foreclosed home (of 17 yrs. thank you Banks and growing health problems) and when we did, the only opportunity we had was out of state so we had to take it.  After we moved, there was not a lot of family contact and of course we also had to leave behind long term friendships.  It was extremely difficult to say the least. The main reasons for sharing all this information is to add the following details: Due to severe chronic pain I must take Opiates daily- On average I have to take a 10-325 MG tablet at least 3 - 3 1/2 times a day (down from 5 a day @ the time of tapering) and I also have to take Gabapentin - A 800 Mg tablet 2 1/2 times a day (down a 1/2 a tablet a day from the time of tapering). 

 

One more thing to add, because of the move my husband & I had to make as well as the ongoing family issues, people werent around to say hey, whats wrong?  you don't seem like yourself, etc... so a lot of my symptoms went unseen, unnoticed.  Not only unnoticed but the cause of new issues with some due to my changed & intense behaviors, yeah a complete mess. 

 

Believe it or not there is still more to tell, more details regarding my actual withdrawal and what I did to cope, and how I'm doing now!

Thanks for reading a part of my story, I'll see you next time. Take care & good luck in your journey!

Link to comment
Share on other sites

  • 1 year later...

Hello.  I hope you are doing well these days.

I searched "epidural injection"  and you post came up.

 

i have a epidural injection coming up for my neck and back disc problem, but I am in withdrawal from benzos with most all the symptoms, I am afraid the epidural will cause me to have panic attacks and more problems, did the injections cause you to have problems?

Thanks for any help

Link to comment
Share on other sites

×
×
  • Create New...